Pennsylvania, 2005Damaging Wind in Pennsylvania, November 6, 2005
November 6, 2005 · NWS BGM · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Nov 6, 2:45 PM EST, 3 hours 25 minutes earlier.
Area forecast discussion, Nov 6, 2:45 PM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
245 PM EST SUN NOV 6 2005
.SHORT TERM (TONIGHT - TUESDAY)...
VERY ACTIVE OVER THE NEAR TERM...WITH SQUALL LINE GETTING READY TO
ENTER OUR WESTERN ZONES AS OF THIS WRITING. LINES OF
CONVECTION...SOME OF IT SEVERE...WILL PERSIST INTO THE EARLY
EVENING...ALONG AND AHEAD OF INCOMING COLD FRONT.
LATER TONIGHT...FOCUS WILL SHIFT TO MORE SYNOPTIC-SCALE GUSTY WINDS
ACROSS OUR NORTHERN / WESTERN ZONES...AS THE SOUTHERN FRINGES OF
GOOD ISALLOBARIC FORCING AFFECT THIS REGION. AS A RESULT...WEVE
DECIDED TO HOIST A WIND ADVISORY OVERNIGHT FOR PORTIONS OF THE
FINGER LAKES REGION...THE MOHAWK VALLEY...AND THE SOUTHERN TUG
HILL. ELSEWHERE...THINGS WILL DRY OUT OVERNIGHT...WITH FAIRLY
BREEZY CONDITIONS.
MONDAY...WINDS WILL GRADUALLY DIMINISH...AS SURFACE HIGH PRESSURE
BUILDS INTO THE REGION. OTHER THAN PERHAPS A FEW LIGHT SHOWERS OR
SPRINKLES DOWNWIND OF LAKE ONTARIO IN THE FAR NORTH...IT LOOKS DRY
WITH INTERVALS OF SUNSHINE.
BY TUESDAY...A WEAK COOL FRONT IS PROGGED TO SLIP SOUTHEASTWARD
ACROSS NY AND PA. WE SHOULD SEE AN INCREASE IN CLOUDS WITH THIS
FEATURE...BUT LITTLE OR NO SHOWER ACTIVITY IS EXPECTED. -MJ
&&
.LONG TERM (TUE NGT-SUN)...
FOLLOWED HPC GUIDANCE AND 12Z GFS THRU THE PERIOD. UPPER LEVEL
PATTERN WILL TREND TWD RIDGING THRU THE PERIOD WITH BRIEF POST
FRONTAL TROFINESS AT THE END OF THE WEEK. LOW PRESSURE SYSTEM MOVES
WELL WEST AND NORTH OF THE FORECAST AREA AROUND MID WEEK, WHICH WILL
SPREAD A CHC FOR SHRA ACROSS THE AREA WEDNESDAY AND THURSDAY WITH
THE ASSOCIATED FRONTS. LATEST GFS BUILDS LARGE SFC HIGH INTO THE
EAST WITH DRY WEATHER FRIDAY THRU SUNDAY. -JL
&&
.AVIATION (06/18Z - 07/18Z)...
A LINE OF SHOWERS AND THUNDERSTORMS ALONG A STRONG COLD FRONT WILL
MOVE THRU THE AREA FROM WEST TO EAST FROM MID AFTERNOON THRU EARLY
EVENING...ROUGHLY 20Z-00Z. GUSTY SOUTH WINDS THIS AFTERNOON UP TO 25
KTS WILL INCREASE AND MAY GUST TO 40KTS OR GREATER AS THE
THUNDERSTORMS MOVE THRU. AFTER THE STORMS PASS, WINDS WILL CONTINUE
TO GUST FROM THE WEST UP TO 35 KTS. THE WINDS WILL TAPER OFF SOME
DURING THE OVERNIGHT THRU MORNING, WITH RANGES OF 15-25KTS EXPECTED.
VFR CEILINGS THIS AFTN WILL LOWER TO MVFR WITH THE LINE OF SHOWERS
AND STORMS...BRIEF IFR IS POSSIBLE DURING HEAVY RAIN WITH THE
STORMS. PERIODS OF BKN-OVC MVFR THIS EVENING AND OVERNIGHT BEFORE
IMPROVING TO SCT-BKN VFR EARLY MONDAY. -JL
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...TORNADO WATCH UNTIL 6 PM EST FOR
STEUBEN...YATES...CHEMUNG...TIOGA...TOMPKINS...SCHUYLER...CAYUGA...
SENECA...CORTLAND...AND ONONDAGA COUNTIES. ALSO A WIND ADVISORY IN
EFFECT FROM 9 PM TONIGHT UNTIL 6 AM MONDAY...FOR
STEUBEN...YATES...SCHUYLER...TOMPKINS...SENECA...CAYUGA...ONONDAGA...
CORTLAND...MADISON...AND ONEIDA COUNTIES.
.PA...TORNADO WATCH IN EFFECT UNTIL 6 PM EST FOR BRADFORD COUNTY.
Hazardous weather outlook, Nov 6, 2:39 AM EST, 15 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
239 AM EST SUN NOV 6 2005
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-070745-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
239 AM EST SUN NOV 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
REGION TODAY AND EARLY TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED
TO MOVE THROUGH NEW YORK AND PENNSYLVANIA THIS AFTERNOON AND
EVENING. THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS IN EXCESS OF
50 MPH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING.
PADAVONA
In the hours before
Local storm report, Nov 6, 3:26 PM EST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
326 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL JASPER 42.12N 77.50W
11/06/2005 0.75 INCH STEUBEN NY AMATEUR RADIO
ALSO IN CANISTEO
0322 PM HAIL BATH 42.34N 77.32W
11/06/2005 0.75 INCH STEUBEN NY EMERGENCY MNGR
&&
MJCLocal storm report, Nov 6, 3:45 PM EST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
345 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG BATH 42.34N 77.32W
11/06/2005 STEUBEN NY COUNTY OFFICIAL
TREES AND WIRES DOWN
0335 PM TSTM WND DMG ADDISON 42.11N 77.23W
11/06/2005 STEUBEN NY COUNTY OFFICIAL
TREES AND WIRES DOWN
&&
MJCLocal storm report, Nov 6, 4:14 PM EST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
414 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG WATKINS GLEN 42.38N 76.87W
11/06/2005 SCHUYLER NY COUNTY OFFICIAL
NUMEROUS TREES AND WIRES DOWN COUNTY WIDE.
0348 PM HAIL ADDISON 42.11N 77.23W
11/06/2005 0.75 INCH STEUBEN NY AMATEUR RADIO
0350 PM TSTM WND DMG LODI 42.61N 76.82W
11/06/2005 SENECA NY COUNTY OFFICIAL
TREES AND WIRES DOWN
&&
MJCLocal storm report, Nov 6, 4:23 PM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
423 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG MECKLENBURG 42.47N 76.70W
11/06/2005 SCHUYLER NY AMATEUR RADIO
TREES AND WIRES DOWN
0410 PM TSTM WND GST 3 N HORSEHEADS 42.21N 76.83W
11/06/2005 60 MPH CHEMUNG NY AMATEUR RADIO
&&
MJCLocal storm report, Nov 6, 5:03 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
503 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG DUNDEE 42.52N 76.98W
11/06/2005 YATES NY COUNTY OFFICIAL
TREES AND WIRES DOWN
0410 PM HAIL LOCKE 42.67N 76.42W
11/06/2005 0.75 INCH CAYUGA NY AMATEUR RADIO
0412 PM TSTM WND GST LOCKE 42.67N 76.42W
11/06/2005 58 MPH CAYUGA NY AMATEUR RADIO
TREES AND WIRES DOWN
0430 PM HAIL 5 W POMPEY 42.90N 76.12W
11/06/2005 1.75 INCH ONONDAGA NY TRAINED SPOTTER
GOLF BALL SIZE HAIL IN LAFAYETTE
0440 PM TSTM WND GST SYRACUSE 43.04N 76.14W
11/06/2005 69 MPH ONONDAGA NY ASOS
ASOS AT SYRACUSE HANCOCK AIRPORT
0445 PM HAIL TULLY 42.80N 76.11W
11/06/2005 0.75 INCH ONONDAGA NY TRAINED SPOTTER
&&
MJCLocal storm report, Nov 6, 5:54 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
554 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG TROY 41.78N 76.79W
11/06/2005 BRADFORD PA COUNTY OFFICIAL
TREES AND WIRES DOWN.
0435 PM TSTM WND DMG HOMER 42.64N 76.18W
11/06/2005 CORTLAND NY COUNTY OFFICIAL
TREEAS AND WIRES DOWN
0450 PM TSTM WND DMG NICHOLS 42.02N 76.37W
11/06/2005 TIOGA NY COUNTY OFFICIAL
TREES AND WIRES DOWN
0500 PM TSTM WND DMG CINCINNATUS 42.53N 75.88W
11/06/2005 CORTLAND NY COUNTY OFFICIAL
TREES AND WIRES DOWN
0515 PM TSTM WND DMG ENDICOTT 42.10N 76.06W
11/06/2005 BROOME NY COUNTY OFFICIAL
TREES AND WIRES DOWN.
0525 PM HAIL GREENE 42.33N 75.77W
11/06/2005 0.75 INCH CHENANGO NY AMATEUR RADIO
0530 PM TSTM WND DMG CHENANGO BRIDGE 42.17N 75.87W
11/06/2005 BROOME NY COUNTY OFFICIAL
TREES DOWN.
&&
MJCThunderstorm Wind, Lackawanna
- When
- November 6, 6:10 PM EST
- Where
- Lackawanna County, Dalton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 41.533, -75.750
Thunderstorm winds downed trees and power lines throughout Abington township.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Indiana, November 6, 200524 deaths · 230 injured · $80 million · F3 · 4 events
- Tornadoes in Kentucky, November 6, 20058 injured · $7.1 million · F3 · 2 events
- Tornadoes in Kentucky, November 6, 20055 injured · $375,000 · F3 · 2 events
- Tornado in Kentucky, November 6, 2005$2.1 million · F2 · 1 event
- Avalanche in Colorado, November 6, 20051 death · 1 event
- High Wind in Michigan, November 6, 2005$4.2 million · 52 kt wind · 15 events
- Hail and Damaging Winds in Indiana, November 6, 2005$1.3 million · 65 kt wind · 18 events
- Hail and Damaging Winds in Indiana, November 6, 2005$111,000 · 60 kt wind · 51 events
- High Wind in New York, November 6, 2005$750,000 · 56 kt wind · 6 events
- High Wind in Ohio, November 6, 2005$410,000 · 50 kt wind · 17 events
- Hail and Damaging Winds in New York, November 6, 2005$270,000 · 52 kt wind · 20 events
- Hail and Damaging Winds in Ohio, November 6, 2005$207,000 · 54 kt wind · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484854.